Ask a doctor

Blue Spot on Skin After Filler Injection Reversed. Is This Normal?

Had temp (6 months to a year) filler injections put in areas in my forehead. Too bumpy so I went to have it reversed. Got a small blue spot on my forehead. Been 3 days now. Is this a bruise from the reversal injection or something else?

Doctor Answers (2)

Hyaluronidase and blue spots

+1

I am not familiar with hyaluronidase causing, "Blue Spots".  Hyaluronic acid when superficially injected can lead to some bluish discoloration.  When I have injected hyaluronidase to dissolve hyaluronic acid fillers, I have not encountered any bluish discoloration.  It is possible that you were bruised.


Las Vegas Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Blue Spot

+1

Blue spots can be from Hyaluronic acid fillers which are injected too superficially in the skin. However, it does not sound like this was a problem. Most likely, your dermatologist, injected hyaluronidase to break up the hyaluronic acid and erase the bumps. While I do not have personal experience with using Hyaluronidase, I have never heard of this causing a blue spot. Thus, I think this your problem is  most likely secondary to a bruise and should resolve in 7-10- days tops.

Arnold R. Oppenheim, MD
Virginia Beach Dermatologist
5.0 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.